[Angiotensin-converting enzyme inhibitor-related angioedema: emergency treatment with complement C1 inhibitor concentrate]

Rev Med Interne. 2008 Jun;29(6):516-9. doi: 10.1016/j.revmed.2007.09.038. Epub 2007 Nov 29.
[Article in French]

Abstract

A man with no atopic antecedent, but who was being treated with a Angiotensin-converting enzyme inhibitor (ACE), was admitted to hospital for an edema affecting the face and tongue. The symptoms included dyspnea and dysphagia but not pruritus or dermal erythema. The patient was resistant to corticoid treatment, antihistaminic drugs and epinephrine. Treatment with C1 inhibitor concentrate (1000u) made the clinical symptoms disappear within 20 minutes. The resulting angioedema induced seems to be linked to the bradykinin metabolism, which would not be any better served by the angiotensin-converting enzyme, which normally inactivates about 75% of it.

Publication types

  • Case Reports
  • English Abstract

MeSH terms

  • Aged
  • Angioedema / chemically induced*
  • Angioedema / diagnosis
  • Angioedema / drug therapy*
  • Angiotensin-Converting Enzyme Inhibitors / administration & dosage
  • Angiotensin-Converting Enzyme Inhibitors / adverse effects*
  • Complement C1 Inhibitor Protein / therapeutic use*
  • Complement Inactivating Agents / therapeutic use*
  • Emergency Treatment* / methods
  • Humans
  • Hypertension / drug therapy
  • Male
  • Tongue Diseases / chemically induced
  • Treatment Outcome

Substances

  • Angiotensin-Converting Enzyme Inhibitors
  • Complement C1 Inhibitor Protein
  • Complement Inactivating Agents